[Skip to Content]
[Skip to Content Landing]
Article
August 30, 1958

EFFECTS OF CERTAIN ANTICOAGULANTS ON SERUM ENZYME ACTIVITY

Author Affiliations

New York

From the Department of Medicine, Memorial Center for Cancer and Allied Diseases, and the Division of Enzyme and Metabolic Studies, SloanKettering Institute.

JAMA. 1958;167(18):2163-2168. doi:10.1001/jama.1958.02990350001001
Abstract

When serum enzymes are employed as indexes of cardiac tissue necrosis, cognizance must be taken of the effect of certain anticoagulants and other drugs on the serum transaminase activity. The administration of bishydroxycoumarin in doses employed clinically to an individual without liver disease usually results in little or no change in serum transaminase activity. In an individual with liver disease, bishydroxycoumarin administration may be accompanied by increases in serum transaminase activity. A patient having incurred a myocardial infarction will be expected to show an increase in SGO-T activity, less or no increase in SGP-T activity, and increased SLD activity. The administration of bishydroxycoumarin and ethyl biscoumacetate to a patient with acute myocardial infarction may result in serum enzyme activity elevations independent of the changes resulting from myocardial necrosis.

×